How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, General pratice
Category: Dermatology
Satisfied Customers: 31242
Experience:  Years of outpatient experience treating dermatological problems
18722459
Type Your Dermatology Question Here...
Dr. Chip is online now

Bald patch appeared on back of head suddenly

Customer Question

I have a bald patch at the back of my head which has appeared in the last couple of days About 15 years ago I had the same thing happen and underwent treatment for alopecia My hair grew back after a few months From memory I went through my GP and ended up having treatment with some oils etc from the Hospital Were do I start this time have things changed please advice


Is there anything I can do in the mean time that could help


Should I get in touch with my GP ?


 

Submitted: 3 years ago.
Category: Dermatology
Expert:  Dr. Chip replied 3 years ago.
Hi--sorry for the delay here. Any scaling or redness to the scalp there?
Customer: replied 3 years ago.

Sorry about the delay as I am in the UK


There is no scaling or redness


 


Just smooth bold patch

Expert:  Dr. Chip replied 3 years ago.
Hi again Rob. What exactly was the treatment 15 years ago?
Customer: replied 3 years ago.

I was under a doctor at a hospital in Singelton Hospital ,Swansea,South Wales


I am unsure as to what he used to put on the bold patches


it was a liquid put on with a cotton swob once a week for


8-12 weeks what ever it was worked


from memory I think it was an antibacterial product


I remember the Doctor telling me to use a raw onion on the patches


as well when I was at home


sorry it was a long time ago my memory is not what it was


 

Expert:  Dr. Chip replied 3 years ago.
OK Rob. Sounds like it probably was nystatin that was used and this was tinea capitis--fungal infection of the scalp. That's a prescription but for now you can try canestten or Lotrimin creams which are over the counter. You can apply it three times a day for two weeks but if that doesn't clear it up you'll need the nystatin from a doctor
Dr. Chip and other Dermatology Specialists are ready to help you
Customer: replied 3 years ago.

Thank you


I will give it a go and take your advice

Expert:  Dr. Chip replied 3 years ago.
My pleasure Rob but let me know how it goes and please remember to rate my service to you
Customer: replied 3 years ago.

Yes I will


One last question I have just put on google the creams


and both are used for Thrush and athletes foot etc is it safe


to use on the bold patch on my head


Sorry to ask but is it safe ?

Expert:  Dr. Chip replied 3 years ago.
Sorry for the delay Rob--yes it's safe for the scalp